Estimating the stationary distribution of a Markov chain

Athreya, Krishna B. ; Majumdar, Mukul (2003) Estimating the stationary distribution of a Markov chain Economic Theory, 21 (2-3). pp. 729-742. ISSN 0938-2259

[img] PDF - Publisher Version

Official URL:

Related URL:


Let {Xj}0 be a Markov chain with a unique stationary distribution π . Let h be a bounded measurable function. Write λ h=hdπ and λhn=1/(n+1) n0h(Xj). This paper explores conditions for the consistency and asymptotic normality of the estimate of λhn of λ h assuming the existence of a solution to the Poisson equation h-λ h=g-Pg. Our framework covers the case of nonirreducible Markov chains arising in many growth models in economics.

Item Type:Article
Source:Copyright of this article belongs to Springer.
Keywords:Markov Chains; Stationary Distribution; Consistency; Asymptotic Normality; Poisson Equation; Martingale Central Limit Theorem
ID Code:1152
Deposited On:05 Oct 2010 12:51
Last Modified:12 May 2011 09:46

Repository Staff Only: item control page